MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; FORCEPS IN CATH LAB DRAPE PACK-LF

MEDLINE INDUSTRIES INC.; FORCEPS IN CATH LAB DRAPE PACK-LF
Catalog Number DYNJ0378596F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a right and left heart cath procedure the forceps punctured an unidentified femoral artery.Reportedly, this occurred as the cardiologist was using the forceps to spread the patient's skin after making an incision.Manual pressure was "held for hemostasis" over the puncture site.The patient was not under general anesthesia at the time of this incident.The procedure did not last longer than expected.There was no reported impact to the procedure, the patient, or the patient's stability.After an unidentified period of time a femoral ultrasound was performed with no adverse findings reported.No sample was returned to the manufacturer for evaluation.A root cause could not be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a right and left heart cath procedure the forceps punctured an unidentified femoral artery.

Common Device Name
FORCEPS IN CATH LAB DRAPE PACK-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7887313
Report Number1423395-2018-00044
Device Sequence Number2489032
Product Code OES
UDI-Device Identifier10889942063024
UDI-Public10889942063024
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNJ0378596F
Device Lot Number18GBN757
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight79